Article Text

Download PDFPDF

Twelve cases of analgesic headache
Free
  1. D N K Symon
  1. Department of Paediatrics, Hartlepool General Hospital, Holdforth Road, Hartlepool, Cleveland TS24 9AH, UK
  1. Dr Symon. email:david.symon{at}virgin.net

Abstract

Analgesic headache occurs when drugs given for the treatment of headache aggravate symptoms. The condition is well recognised in adults but has not been described before in children in whom it may be induced by mild analgesics such as paracetamol used alone. Twelve children (nine girls and three boys, aged 6 to 16.5 years) with analgesic headache (from three months to 10 years) are reported. Five children were taking paracetamol alone, six were taking paracetamol with codeine, and one child was taking ibuprofen. The abrupt withdrawal of analgesic drugs was successful in eight of the children; two had episodic migraine headaches; one had headaches but with reduced frequency; and one returned to analgesic abuse.

  • headache
  • migraine
  • analgesic
  • paracetamol
View Full Text

Statistics from Altmetric.com

Footnotes

    Request Permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.